Medical Questions > Conditions and Diseases > Epilepsy Forum

Sodium Valproate (epilim) And Sexual Arrousal

Hi,

i suffer from a minor case of epilepsy which mainly causes me problems when I drink or am sleep deprived. I have been taking 200mg of sodium valproate (epilim) twice a day (200mg in the morning and 200mg at night). My doctor has recently increased that to 200mg in the morning and 400mg at night.

I am curious if this change could cause any problems with sexual arrousal? If so, how can this be overcome? Will it pass?

I know this is a strange question but I feel weird having to ask my doctor so I thought i'd try here. I'm not sure if it is the epilim or something else. I can only hope that's all it is! Wink

many thanks. Your advice is appreciated. Smile
Did you find this post helpful?
|

replied February 28th, 2008
hii...
hi jon017, Its been a year i am also taking 1000gm of sodium valproate per day. I've got more or less similar problem that of you ..
Have you found the solution for your problem and/or are you still taking med or not??
If you are still taking , what is the amount you are taking?
Please help...
|
Did you find this post helpful?

replied January 28th, 2010
Hi guys,

I started going out with my boyfriend a year ago. He had his first seizure at 18 yrs old and is now 20. He has had 3 seizures altogether.

He did not tell me about his condition until further into our relationship (he was very nervous in telling me). At first he had a similar problem as you are describing (its not that he wasnt in the mood - it just wouldnt happen). He had never experienced this with anyonelse before. He is on 2000mg per day, which has recently been reduced to 1600mg (so fingers crossed it all works out)

But i helped him through it and after about 2 months, it gradually became better. His (sorry for the crude term) erection has gradually become better over time

Neither of us are sure why this is the case, and we're both pretty sure it had something to do with the medication. All i recommend is becoming comfortable with your partner and ensuring you have told them about your epliepsy.

I am not a doctor, but this was just my experience.

I hope this helps
|
Did you find this post helpful?

replied February 25th, 2010
hey vines_90,
Last monday I got another seizure. I dont know what to do. I feel like a looser.
What does your boyfriend do after getting seizure? or is it completely controlled now? Which medicine are you taking? Can you please briefly explain.

bigyn
|
Did you find this post helpful?

User Profile
replied February 8th, 2013
Experienced User
I'm on 900mg Epilim Chrono, twice daily, and I find that, as with many other neurological meds, such as anti-depressants, it has the hard hitting side effect of not being able to reach a climax when with a partner. Maintaining an erection isn't usually a problem, but there's obviously a limit as to how much 'stamina' a partner can tolerate.
Also, whenever I've had a seizure I find it takes a week - 10 days before I can manage an erection even for masturbation purposes, let alone reach orgasm, although I doubt that has anything to do with Epilim.
|
Did you find this post helpful?

replied December 22nd, 2014
the drug epilim; 200mg, 500mg, chrono release and sex
Hello am kind of new up in here but i can see that am not alone, for some years i mysteriously had a petit mal level of seizures after which i was placed on epilim 200mg which i took 2 times a day to no avail. Some years ago it was stepped up to 500mg twice a day. the last i used was the controlled release after which i decided that i would never take another pill.
the problem now is reaching orgasm. i have been married for close to three years now and honestly it has recently began to put a strain on my relationship with my spouse because to her it takes way too long before i ejaculate, some days i don"t even ejaculate. Pls what can be done to correct this malady.
getting really frustrated
|
Did you find this post helpful?

replied February 28th, 2015
Hi Jae, please consult your doctor for proper advice on your specific case. I know of a few things that you could consider, the first is bupropion, often prescribed for sexual dysfunction but this may not be recommended for epileptic patients as it reduces the seizure threshold in some patients, which could actually make things worse, and the second is yohombine, a far less dangerous substance which in normal doses may also help you to achieve orgasm. Hopefully this information is of some use to you but please do talk to your normal doctor if this continues to cause problems. Smile
|
Did you find this post helpful?

replied June 24th, 2018
Hi all I'm on Epilim( Sodium valproate) 1000mg an and 500mg.
I'm in the same boat as all of you, very frustrated and sometimes feel not a regular guy from a dysfunctional erectile point of view. I hear what all my mates say there are up to in the bed ( not to mention gym talk).
I have tried Cialis and viagra even in high doeses, I have had many meeting with my neurosurgeon and also an endocrinologist as we have discovered my testosterone levels are low, so I'm getting testosterone injections to see if that helps.
|
Did you find this post helpful?
Quick Reply
Answers to Similar Questions
User Profile
Dr. Nikola Gjuzelov
User Profile
Dr. Kokil Mathur
User Profile
Dr. Kokil Mathur
User Profile
Dr. Abhijeet Deshmukh
User Profile
Dr. Kokil Mathur
Must Read
Click here to learn more about what causes epilepsy and the different types of epilepsy. Start here to learn about the basics of this type of brain disorder. ...
Get the facts on epilepsy types. Identify signs & symptoms of epilepsy. We outline different types of epileptic seizures so you know when to seek help....
How can you know if you're having an epileptic seizure? We outline how doctors clinically diagnose epilepsy and other seizures here....